MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-7-30-3D
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis as found condition: two axium devices were returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The echelon-10 micro catheter used during the event was not returned for analysis.It is not possible to determine which device belongs to which pli; therefore, the devices will be analyzed together.Visual inspection/damage location details: (axium device 1) the axium pusher was found kinked at ~3.2cm, ~113.5cm and ~120.4cm from the proximal end.The three tack welds were found broken with the release wire retracted.The coin was found out of the lumen stop.The implant coil was found already detached and found damaged.(axium device 2) the axium pusher was found kinked at the break indicator and at ~3.5cm from the proximal end.The pusher was found with breaks at ~5.9cm and ~161.0cm from the proximal end with the release wire not retracted.The implant coil was found still attached to the pusher and found damaged.Testing/analysis: (axium 1) the axium implant coil could not be used for resistance testing due to the damaged condition.The axium implant coil tip od (outer diameter) was measured and found to be 0.0122¿ which is within specification for both axium models (specification: 0.0127¿ +.001¿/-.00275¿).The introducer sheath id (inner diameter) could not be measured as it was not returned.(axium 2) the axium implant coil could not be used for resistance testing due to the damaged condition.The axium implant coil tip od (outer diameter) was measured and found to be 0.0125¿ which is within specification for both axium models (specification: 0.0127¿ +.001¿/-.00275¿).The introducer sheath id (inner diameter) could not be measured as it was not returned.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed for both devices as the damages found is consistent with resistance.Both pushers were found kinked/broken and both implants were found damaged.There were no reported issues pushing the axium implant coils from within their introducer sheaths during hydration per ifu.Therefore, it is possible the implant coils became damaged when retracting the coils following hydration or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coils to become stuck.Advancing the coils against resistance would result in damage to the implants/pushers.The resulting damages would cause the reported ¿coil resistance/stuck in catheter¿.The release wire was found retracted for one of the pushers, and the coin was out of the lumen stop, detaching the implant as expected by the detachment subassemblies.Customer did not report any detachment attempts.It is likely the breaks occurred due to the resistance.As the echelon-10 micro catheter used during the event was not returned for analysis, any contribution of the micro catheter towards the failures could not be assessed.Customer reported no damage to the echelon micro catheter.The echelon-10 micro catheter is compatible for use with the axium devices.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a bare axium 3d coil (qc-8-30-3d) encountered resistance and became stuck in the middle of an echelon 10 microcatheter during delivery, and the middle segment of the pushwire was found to be kinked.Since the same model coil was unavailable, the coil was replaced with a medtronic bare axium 3d coil (qc-7-30-3d), however, delivery was still difficult, and the tip of the coil (pushwire distal segment) was found to be damaged when removed.The coil was replaced with a non-medtronic product to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing coil embolization surgery for treatment of an unruptured, saccular, hepatic artery aneurysm with a max diameter of 8 mm and a 3 mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).There was no friction or difficulty during testing or delivery and continuous flush was administered during the procedure.Additional information received.The cause of the resistance and the pushwire kink was not determined.There were no specific issues identified that resulted in the damage.Delivery was difficult with the second axium coil (pli20) due to resistance, which was encountered again in the proximal section of the catheter.The coils did not come out of the introducer sheath smoothly, but no kink or damage to the catheter was observed after removal.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24586774
Report Number9617601-2026-01782
Device Sequence Number17564948
Product Code KRD
UDI-Device Identifier00847536037878
UDI-Public(01)00847536037878(17)280222(10)230592573
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-7-30-3D
Device Catalogue NumberQC-7-30-3D
Device Lot Number230592573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale